Analytical benchmarks for topological optimization IV: Square-shaped line support

T. Lewiński, G. I.N. Rozvany

Research output: Contribution to journalArticle

25 Citations (Scopus)

Abstract

Michell's problem of optimizing truss topology for stress or compliance constraints under a single load condition is solved analytically for plane trusses having a square-shaped line support. Geometrical characteristics of the Hencky nets giving the truss layout are expressed in terms of Lommel functions. Analytically derived truss volumes for the above problem are compared with those of trusses supported along circles of equivalent area. Some general implications of the results are also discussed.

Original languageEnglish
Pages (from-to)143-158
Number of pages16
JournalStructural and Multidisciplinary Optimization
Volume36
Issue number2
DOIs
Publication statusPublished - Aug 1 2008

Keywords

  • Lommel functions
  • Michell trusses
  • Optimal truss layout
  • Stress constraints
  • Topology optimization

ASJC Scopus subject areas

  • Software
  • Control and Systems Engineering
  • Computer Science Applications
  • Computer Graphics and Computer-Aided Design
  • Control and Optimization

Fingerprint Dive into the research topics of 'Analytical benchmarks for topological optimization IV: Square-shaped line support'. Together they form a unique fingerprint.

  • Cite this